Alert archive / Florida / Special Weather Statements in 2013
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Oct 19, 2013, 8:21 PM EDT for Highlands County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2013, 8:21 PM EDT (00:21 UTC)
- Expired
- Oct 19, 2013, 9:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Tampa Bay, FL
County Highlands County, FL
The radar
The Melbourne radar (KMLB), 101 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 0.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1133 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
988
WWUS82 KTBW 200021
SPSTBW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
821 PM EDT SAT OCT 19 2013
FLZ057-200115-
HIGHLANDS-
821 PM EDT SAT OCT 19 2013
...STRONG THUNDERSTORMS WILL AFFECT HIGHLANDS COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A STRONG
THUNDERSTORM LOCATED NEAR LAKE ISTOKPOGA...OR 5 MILES EAST OF LAKE
PLACID...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT
LAKE PLACID...LAKE ISTOKPOGA...SEBRING REGIONAL AIRPORT...AND
LORIDA...UNTIL 915 PM EDT.
GUSTY WINDS UP TO 40 MPH ALONG WITH SCATTERED LIGHTNING STRIKES ARE
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN
DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE
BETWEEN YOU AND OTHER VEHICLES.
&&
LAT...LON 2720 8096 2721 8116 2711 8118 2711 8126
2709 8127 2707 8136 2724 8156 2765 8131
2765 8122 2757 8116 2753 8120 2749 8120
2744 8113 2739 8111 2736 8103 2733 8104
2722 8095
TIME...MOT...LOC 0020Z 228DEG 15KT 2731 8125
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Oct 19, 7:45 PM EDT, 36 minutes earlier.
Area forecast discussion, Oct 19, 7:45 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 745 PM EDT SAT OCT 19 2013 .UPDATE (TONIGHT AND SUNDAY)... DEEP AND BROAD LONGWAVE TROUGHING STRETCHES ACROSS THE EASTERN HALF OF THE CONUS...WITH THE TROUGH AXIS CURRENTLY PIVOTING EASTWARD FROM A POSITION EXTENDING FROM THE GREAT LAKES INTO THE DEEP SOUTH. THE SOUTHERN "LOBE" OF ENERGY ALOFT WILL SWING ACROSS THE SOUTHEAST OVERNIGHT TONIGHT...AS THE UPPER RIDGE THAT HAS DOMINATED OUR WEATHER THE PAST FEW DAYS WEAKENS SLIGHTLY AND ALLOWS FOR INCREASED INSTABILITY AND MOISTURE TO FILTER ACROSS OUR AREA THROUGH THE REST OF THE WEEKEND. 23Z INFRARED AND RADAR IMAGERY INDICATES SCATTERED SHOWERS AND A FEW THUNDERSTORMS EARLY THIS EVENING...MOSTLY OFFSHORE...AND MOSTLY ASSOCIATED WITH CONVERGENCE ALONG AN INVERTED TROF EXTENDING ACROSS WESTERN CUBA...THE EASTERN GULF...AND WEST CENTRAL AND NORTHEAST FLORIDA BEFORE EXITING INTO THE ATLANTIC. THIS FEATURE WILL GRADUALLY MOVE TO THE SOUTHEAST THROUGH THE REMAINDER OF THE WEEKEND. AT THE SURFACE...A VERY WEAK GRADIENT REMAINS IN PLACE ACROSS THE FL PENINSULA THIS EVENING TO THE SOUTH OF A QUASI-STATIONARY FRONTAL BOUNDARY ACROSS THE FL PANHANDLE/SOUTHERN GA. THE WEAK GRADIENT AND IMPRESSIVE DAYTIME SURFACE HEATING FOR THIS TIME OF YEAR ALLOWED FOR SEA-BREEZE DEVELOPMENT ALONG THE WEST COAST OF THE STATE TODAY...FORCING ENOUGH LOW LEVEL CONVERGENCE IN TANDEM WITH THE INVERTED TROF TO BRING SHOWERS AND STORMS TO THE AREA THIS AFTERNOON. REST OF TONIGHT AND SUNDAY...MOST SHOWERS AND STORMS WILL DISSIPATE WITHIN THE NEXT FEW HOURS...HOWEVER...LOCAL MODELS INDICATE CONTINUED CONVECTION UNTIL AFTER MIDNIGHT...ASSOCIATED WITH THE INVERTED TROF THAT CURRENTLY LIES ACROSS OUR AREA. WITH LINGERING MOISTURE OVER THE AREA OVERNIGHT...AND VERY LIGHT WINDS...CANNOT RULE OUT DEVELOPMENT OF PATCHY FOG OVER INLAND AREAS SUNDAY MORNING. DURING THE DAY ON SUNDAY...AN UPPER LEVEL IMPULSE WILL PUSH THE FRONTAL BOUNDARY CURRENTLY OVER THE FL PANHANDLE SLIGHTLY FARTHER SOUTH DURING MORNING HOURS BEFORE IT ONCE AGAIN STALLS. WITH THIS APPROACHING BOUNDARY...DECREASING STRENGTH OF THE MID LEVEL RIDGE...A LINGERING INVERTED TROF...AND DAYTIME HEATING LEADING TO SEA BREEZE DEVELOPMENT...BELIEVE WE WILL SEE A GOOD CHANCE FOR SCT SHOWERS AND THUNDERSTORMS AREA WIDE DURING MAINLY AFTERNOON/EARLY EVENING HOURS. TEMPERATURES WILL BE IN THE MID 80S ALONG THE COAST...TO AROUND 90 INLAND. && .AVIATION... 20/00Z-21/00Z. PREVAILING VFR AS VCNTY SHRA END AROUND 02Z-04Z. EXPECT SOME LIMITED MVFR BR TOWARD SUNRISE...ESPECIALLY AT FOG PRONE INLAND AND SOUTHERN TERMINALS. VFR THROUGH THE DAY WITH ISOLATED SHRA IN THE AFTERNOON. AFTERNOON SEA BREEZE WILL COLLAPSE THIS EVENING TO LIGHT VARIABLE WINDS SHIFTING TO ONSHORE AROUND 20/18Z. && .MARINE... UNDER WEAK SYNOPTIC FORCING...LIGHT WINDS AND LOW SEAS WILL CONTINUE ACROSS THE EASTERN GULF OF MEXICO OVERNIGHT AND THROUGH SUNDAY. SEAS WILL GENERALLY BE ONE FOOT OR LESS..EXCEPT SLIGHTLY HIGHER ACROSS OFFSHORE WATERS IN THE VICINITY OF THE FRONTAL BOUNDARY. && .PRELIMINARY POINT TEMPS/POPS... TPA 74 89 75 89 / 40 20 10 20 FMY 73 89 74 89 / 50 30 10 20 GIF 72 90 72 90 / 30 40 20 40 SRQ 73 87 73 87 / 50 20 10 20 BKV 67 89 69 88 / 30 30 10 40 SPG 77 88 77 88 / 40 20 10 20 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && UPDATE/MARINE...LEWIS/MROCZKA AVIATION...RUDE
Hazardous weather outlook, Oct 19, 5:53 AM EDT, 14 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 553 AM EDT SAT OCT 19 2013 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-201000- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 553 AM EDT SAT OCT 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...DENSE FOG IMPACT... LIGHT WINDS AND AMPLE MOISTURE WILL ALLOW FOR SOME LOW CLOUDS AND PATCHY FOG EARLY THIS MORNING AND AGAIN LATE TONIGHT INTO EARLY SUNDAY MORNING. SOME OF THE FOG COULD REDUCE VISIBILITIES TO A MILE OR LESS IN A FEW SPOTS. MOTORISTS ARE URGED TO SLOW DOWN AND USE LOW BEAM HEADLIGHTS WHEN ENCOUNTERING FOG. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...THUNDERSTORM IMPACT... A COLD FRONT WILL APPROACH FROM THE NORTHWEST MONDAY AND TUESDAY...AND MOVE ACROSS THE REGION DURING WEDNESDAY. AHEAD OF AND ALONG THIS BOUNDARY THERE WILL BE SCATTERED SHOWERS AND THUNDERSTORMS. A FEW OF THE STORMS COULD BECOME STRONG AND PRODUCE GUSTY WINDS...LOCALLY HEAVY RAINFALL AND OCCASIONAL CLOUD TO GROUND LIGHTNING. ...DENSE FOG IMPACT... LIGHT WINDS AND AMPLE MOISTURE WILL ALLOW FOR SOME LOW CLOUDS AND PATCHY FOG EACH MORNING THROUGH TUESDAY...WITH SOME OF THE FOG REDUCING VISIBILITIES TO A MILE OR LESS IN A FEW SPOTS. ...WIND AND SEA IMPACT... WINDS AND SEAS WILL INCREASE BEHIND THE FRONT LATE IN THE WEEK AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST SETTING UP A BREEZY NORTH TO NORTHEAST FLOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PRC
In the hours before
Special weather statement, Oct 19, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
821 PM EDT SAT OCT 19 2013
FLZ057-200115-
HIGHLANDS-
821 PM EDT SAT OCT 19 2013
...STRONG THUNDERSTORMS WILL AFFECT HIGHLANDS COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A STRONG
THUNDERSTORM LOCATED NEAR LAKE ISTOKPOGA...OR 5 MILES EAST OF LAKE
PLACID...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT
LAKE PLACID...LAKE ISTOKPOGA...SEBRING REGIONAL AIRPORT...AND
LORIDA...UNTIL 915 PM EDT.
GUSTY WINDS UP TO 40 MPH ALONG WITH SCATTERED LIGHTNING STRIKES ARE
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN
DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE
BETWEEN YOU AND OTHER VEHICLES.
&&
LAT...LON 2720 8096 2721 8116 2711 8118 2711 8126
2709 8127 2707 8136 2724 8156 2765 8131
2765 8122 2757 8116 2753 8120 2749 8120
2744 8113 2739 8111 2736 8103 2733 8104
2722 8095
TIME...MOT...LOC 0020Z 228DEG 15KT 2731 8125The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 8:47 PM EDT | Areal Flood Advisory | TBW | Highlands | 88 min |
Nearby
Special Weather Statements in Florida, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.